MAUDE Adverse Event Report: ANIKA THERAPEUTICS INC. MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION

ANIKA THERAPEUTICS INC. MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Model Number 690-016
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Injection Site Reaction (4562)
Date of Event 12/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon conclusion of the manufacturing investigation.
 
Event or Problem Description
On 17may21, anika received an fda report mw5098536 with the following information: during injection of monovisc, intense pressure and severe pain and upon immediate completion of injection, syncopal event and continued severe pain for weeks and still occurring.When returned to doctor with severe pain, received mri with results of medial femoral condyle stress fracture to same right knee.
 
Additional Manufacturer Narrative
A manufacturing plant investigation was not performed due to the product not being returned and the lot number was not provided.This symptom will continue to be monitored and trended.A supplemental report will be submitted upon receipt of new and relevant information.
 
Event or Problem Description
See h10 for plant investigation.

Brand Name
MONOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS INC.
32 wiggins avenue
bedford MA 01730
MDR Report Key11962895
Report Number3007093114-2021-00072
Device Sequence Number4403838
Product Code MOZ
UDI-Device Identifier10886705025183
UDI-Public10886705025183
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P090031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number690-016
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MW5098536
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;